My mother has COPD, has oxygen pumped round house and is on a variety of tablets and 'breathers'.
About 4 years ago mum had a strange 'jerking' in her hand. This has developed and now happens very often but has progressed beyond just her hand to sporadic uncontrollable spasms which can affect her legs (causing her to suddenly fall down) or arms (causing her to drop things).
Previously this jerking has been called rigor by her GP practice (but that term does not describe what actually happens) with the cause being allocated to 'medication'.
I have now persuaded one GP to investigate further. I'm not medically trained but I know the jerking is not due to her medication. I am hoping that a neurologist will help - we have requested that mum be referred to our local private hospital a.s.a.p.
Do you know of anyone else who has suffered similarly ? I should add that nothing presents as a warning that the jerking is starting, it can last for a few seconds or more recently for 10-15 minutes before abating.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.